What are the effects of increasing antidepressant dosage yourself?
So I’ve been taking fluoxetine since last year when I was 16. I started at 10mg and then increased to 20mg. However, a few months ago I moved to a new gp practice and was told that I would have to have a consultation with one of their gp’s in order to be represcribed Prozac. I felt to anxious to go and decided I didn’t care so I stopped taking it all together as I had ran out of tablets. I started experiencing withdrawal symptoms of depression and suicidal urges (which I’ve never had before) and anxiety and extreme guilt. My family and friends finally convinced me to go to the doctor yesterday where I was prescribed 20mg of fluoxetine, which will be increased to 40mg after a follow up appointment in 3-4 weeks. The doctor said that because I haven’t been taking them for a few weeks I need to build up to the 40mg dose. Today is my first day on them and it’s currently 7am so I’m about to take them. I really have an urge to take 40 mg or possibly even 60mg because I can’t deal with the way I’ve been feeling and I have so much guilt for the way I’ve been acting because it’s my fault as I’m the one who stopped taking it so it isn’t fair that my family have to pick up the pieces. I was messaging my friend last night to explain that I’m sorry that I keep getting upset at school and that I would just increase my dose from day 1. She messaged me telling me not to but I don’t get why. Like what is the worse that could happen?
- Beautiful BirdLv 63 weeks ago
Don’t decrease your prescribed medication on your own. You should inform your doctor without delay. The doctor should know the safest way to address the matter without neglecting the original health problem.
- Chae-wonLv 43 weeks ago
Ok please don't do that. Your doctor only should increase or decrease it, that it dangerous. I take meds for Bi-Polar with Paranoid Schizophrenia. I am crazy. Seriously Seroquel and Trazadone. They are increasing dosages. It does mute the highs and low and of course Psychosis. Really I am not crazy. My brain is weirdly weird.
- 3 weeks ago
The best cure is excers8se, don't get hooked on pills for long
- AlfredLv 73 weeks ago
NEVER increase or decrease your antidepressant prescription drug dosage by yourself, please....let qualified mental health care professionals thoroughly, responsible do it for you, in real life...
nor EVER abruptly stop taking such drugs based on your own decision...
it might be too costly in terms of quality of life....watch out!
- How do you think about the answers? You can sign in to vote the answer.
- LindaLv 63 weeks ago
The worse thing that could happen is some really bad anxiety or other side effects. You need to start with 20 mg and then go up to 40 mg as your doctor ordered and not try to self medicate. It takes about 5 days for the medicine to begin working and you will begin to feel better very soon.
- LizLv 53 weeks ago
Don’t do it. Jumping into a higher dose is like taking a street drug at the same level as before after not using it for a while. This won’t kill you, but you will have major side effects and it won’t make you feel better instantly. It takes time to build. Follow the doctor’s instructions. It is frustrating as hell, but your doctor is right.Source(s): Severe chronic depression and I did the same thing. I regret it now.
- Anonymous3 weeks ago
We were created with a void inside reserved for God alone. Without Him a vacuum is created. All the temporary pleasures on the planet cannot satisfy.
Anything that feels good can become addictive: cravings increasing while satisfaction simultaneously decreases.
The lie behind it says "Immediate gratification with no long term repercussions."
But there is always a price to pay.
Without God we fail: we are spiritually dead. Go to Jesus to be born again. All day long He has held out His hands: He wants you to have eternal life. He turns away none who go to Him seeking mercy.
- atomic fireballLv 63 weeks ago
You should not be taking these drugs. ALL psych drugs are dangerous. Even SSRIs. My cognitive and physical health were permanently ruined by recklessly prescribed psych drugs. You don’t want to end up like me. Google Dr. Peter Breggin, watch his youtube videos , google Dr. Joanna Montcrieff , they are both psychiatrists and explain why psych drugs are so dangerous. The times in my life I’ve felt suicidal were always directly the result of psych drugs. The neurological and physiological damage I’m left with now will remain with me the rest of my life. Psychiatry and it’s Big (“Pig”) Pharma neurotoxic lobotomy-in-a-pill drugs have literally killed people and will continue to do so. And it’s all legal. Criminals with prescription pads. Go to a naturopath, homeopath, or other holistic doctor. Music therapist, hypnotherapist, neurofeedback practitioner. are also good, but stay away from the Hannibal Lechters with their prescription pads
- yet-knish!Lv 73 weeks ago
You already have experienced something bad happening as a result of following your urges against doctor's orders with regard to meds. Do you really want to take that chance again?
- Anonymous3 weeks ago
Don't do it dude never stop to quickly ethier take half then half of that each week iv been on fluvoxamine for years its ruined my life one day I will have to stop and it will make me worse than I was when I started .if you stop to fast you could have seizures or vomit a lot and get suicidal depression those drugs are worse than depression itself